Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 25, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Dec 6, 2024, 3:04 AM EST for 5 counties in Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2024, 3:04 AM EST (08:04 UTC)
- Expired
- Dec 7, 2024, 3:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WHUS42 KMLB 060804 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 304 AM EST Fri Dec 6 2024 FLZ141-154-159-164-347-447-647-747-070800- /O.NEW.KMLB.BH.S.0025.241206T0804Z-241207T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 304 AM EST Fri Dec 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward-flowing longshore current is forecast to develop at all central Florida Atlantic beaches today, along with a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River, Coastal Saint Lucie, and Coastal Martin counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. This will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Dec 6, 1:15 AM EST, 1 hour 49 minutes earlier. Its key messages:
- Issued at 952 PM EST Thu Dec 5 2024
- There is a low chance for showers near and north of the Orlando metro and Cape Canaveral on Friday. Much cooler temperatures are forecast along and north of I-4 on Friday and Friday night.
- Poor boating conditions are forecast to develop behind a cold front Friday into Saturday.
- Dry weather is forecast this weekend and early next week as temperatures slowly warm back up.
Area forecast discussion, Dec 6, 1:15 AM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 115 AM EST Fri Dec 6 2024 ...New AVIATION... .KEY MESSAGES... Issued at 952 PM EST Thu Dec 5 2024 - There is a low chance for showers near and north of the Orlando metro and Cape Canaveral on Friday. Much cooler temperatures are forecast along and north of I-4 on Friday and Friday night. - Poor boating conditions are forecast to develop behind a cold front Friday into Saturday. - Dry weather is forecast this weekend and early next week as temperatures slowly warm back up. && .UPDATE... (Through Tomorrow) Issued at 952 PM EST Thu Dec 5 2024 Another quiet evening for us. We are awaiting the next cold front, which is just entering N Florida. Ahead of it, southwest winds have modified our air mass, with H85 T's bumping up to around +12C on the 05/23Z XMR sounding out of Cape Canaveral. Behind the front and beneath strong high pressure, winter is quickly found across the Tennessee & Mid Mississippi valleys where readings are in the teens and 20s tonight. The core of the jet streak responsible for this cold front will remain well north of Florida, sending that surface high eastward toward the Appalachians in 24 HR instead of directly for Florida. So, the cold front will be on a weakening trend as it moves through the state on Friday. However, it'll have enough of a punch to deliver a batch of clouds, sprinkles/showers, and decidedly cooler temps to residents near and north of Interstate 4. Tried to capture this with steady or falling temperatures in the upper 50s to mid 60s over this area tomorrow afternoon. Meanwhile, those across our Treasure Coast communities will be saying "what front?" as temperatures bounce well into the 70s once again. Bottom line, our district will lie in the transition zone of temperatures tomorrow, ranging from highs in the mid 50s up around I-10 to as warm as 80F down in Miami! && .PREVIOUS DISCUSSION... (Friday Night-Thursday) Issued at 345 PM EST Thu Dec 5 2024 Friday Night...Overnight lows will drop slightly, falling into the upper 30s to low 40s near and north of the I-4 corridor and in the mid 40s to mid 50s southward and along the coast. Saturday-Thursday...High pressure is forecast to continue building across the southeast US into the weekend and will drift southeastward across the peninsula early next week, keeping conditions dry locally. North-northeast winds behind the front on Saturday will veer to out of the east on Sunday, then out of the southeast Monday, and out of the south on Tuesday. By Wednesday, guidance is hinting at the potential for another frontal passage, with isolated to scattered showers possible. Timing of the front continues to be slightly different between the main global models, so would not be surprised if timing eventually gets pushed back over the next few days. A general warming trend through this weekend and into early next week is forecast, with highs in the upper 60s to mid 70s on Saturday warming into the 70s Sunday and then into the upper 70s to low 80s Monday through Wednesday. Cooler on Thursday behind the front (though timing still remains uncertain) with highs in the mid 60s to low 70s. Overnight lows in the mid 40s to mid 50s Saturday night will rise into the 50s Sunday night and 60s Monday and Tuesday night before falling once again on Wednesday night into the mid 40s to mid 50s. && .MARINE... Issued at 345 PM EST Thu Dec 5 2024 Tonight...Generally favorable boating conditions persist tonight as the ridge axis moves south of the local waters due to an approaching cold front. Westerly winds between 10 to 15 knots will keep seas around 2 to 4 feet. Mostly dry overnight, with isolated showers possible close to daybreak across the far northern Volusia waters as the front moves closer to the area. Friday-Tuesday...The cold front is forecast to move across the local Atlantic waters on Friday, with isolated showers possible Friday through Friday night. Winds become northerly behind the front, increasing to 15 to 20 knots. Seas respond by building to 4 to 6 feet, with small craft likely needing to exercise caution across the Gulf Stream Friday afternoon into Saturday. Winds are then forecast to diminish to around 10 to 15 knots through the remainder of the weekend and into early next week, with winds gradually veering from the northeast on Saturday to out of the south on Tuesday. Seas fall to 2 to 4 feet once again Saturday evening through Tuesday. Dry conditions will prevail behind the front Saturday through Tuesday. && .AVIATION... (06Z TAFs) Issued at 115 AM EST Fri Dec 6 2024 A cold front will continue to approach the northern terminals early this morning. Light W/SW winds increase and veer N around 8-12 kts as the boundary sinks southward across central Florida. Cloud cover builds with MVFR CIGs forecast from ISM/TIX northward. Forecasting CIGs to remain VFR at MLB and the Treasure Coast terminals as the front gradually weakens. VCSH from ISM/TIX northward for occasional light showers or sprinkles. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 44 65 47 / 20 0 0 0 MCO 66 46 69 49 / 20 0 0 0 MLB 70 52 71 54 / 20 10 0 0 VRB 73 54 73 55 / 10 10 0 0 LEE 63 41 67 46 / 20 0 0 0 SFB 63 45 68 47 / 20 0 0 0 ORL 66 47 69 50 / 20 0 0 0 FPR 74 54 72 54 / 10 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Heil AVIATION...Law
Hazardous weather outlook, Dec 5, 7:56 PM EST, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 756 PM EST Thu Dec 5 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-061300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 756 PM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... A Moderate risk of life-threatening rip currents continues at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a limited threat from cold temperatures early Saturday, with minimum wind chills in the upper 30s to around 40 degrees, over portions of Lake and interior Volusia counties. North winds increase to 15 to 20 knots over the Atlantic waters behind a cold front Friday into Friday night. Seas are forecast to build to 6 feet in the Gulf Stream. At least a Moderate risk of rip currents will continue into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Heil
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:31 AM EST | Small Craft Advisory | MLB | 33 hr |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.